Alert archive / Utah / Wind Advisories in 2025

Wind Advisory 20, NWS Salt Lake City, UT

September 10, 20255 counties in Utah

NWS Salt Lake City, UT issued this wind advisory at Sep 10, 2025, 9:29 AM MDT for 5 counties in Utah. It took effect at Sep 10, 2025, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2025, 9:29 AM MDT (15:29 UTC)
In effect from
Sep 10, 2025, 12:00 PM MDT
Expired
Sep 10, 2025, 8:00 PM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Washington County, UT

The radar

The Cedar City radar (KICX), 100 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 3.5 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3275 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS75 KSLC 101529
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
929 AM MDT Wed Sep 10 2025

UTZ115-122-110200-
/O.NEW.KSLC.WI.Y.0020.250910T1800Z-250911T0200Z/
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Delta, Milford, Beaver, Cedar
City, and Little Sahara
929 AM MDT Wed Sep 10 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Millard and Juab Counties and Southwest Utah.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Travel on east to west oriented routes 
  may become difficult due to strong crosswinds. Areas of blowing 
  dust during the afternoon hours may cause temporary significant 
  reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

Webber
1 follow-up statement
881 
WWUS75 KSLC 110148
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
748 PM MDT Wed Sep 10 2025

UTZ115-122-110300-
/O.EXP.KSLC.WI.Y.0020.000000T0000Z-250911T0200Z/
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Beaver, Delta, Cedar City,
Milford, and Little Sahara
748 PM MDT Wed Sep 10 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds across west-central through southwest Utah have decreased this 
evening and will continue to trend weaker through the night.

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

LC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 10, 3:38 AM MDT, 5 hours 51 minutes earlier.

Area forecast discussion, Sep 10, 3:38 AM MDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
338 AM MDT Wed Sep 10 2025

.SYNOPSIS...An active pattern will continue to impact the West
over the next 7 days. Gusty, dry southwest winds will bring
critical fire weather conditions to western Utah today. Expect
showers and thunderstorms to impact northern and eastern Utah this
evening into Thursday morning. Cooler temperatures will build into
the area Friday into Saturday, with another potential system
lurking next week.

&&

.DISCUSSION...The upper level trough that has been present off the
Pacific Coast for several days continues to be the main story
through the first half of the weekend. Early morning upper air and
satellite analysis indicates the upper level low is now centered
across northern California. Broad upper level diffluence remains
across portions of the Interior West. Deep southwest flow
continues across much of the region.

With 700mb winds near 40-45kts, expect gusty southwest winds to
develop across much of the state, strongest in far western Utah.
Guidance suggests around a 25% chance of wind advisory criteria
being met for the western valleys, particularly across western
Millard, Beaver and Iron Counties after noon. Am a bit concerned
given the lack of winds over the last month or so that guidance is
biased a bit low, but day shift will continue to monitor. For now,
no wind advisories will be issued on the mid shift. As far as
critical fire weather conditions, Red Flag Warnings remain in
effect for portions of western Utah for this afternoon and
evening.

As a jet max rotates around the base of the trough through this
afternoon and evening, an area of enhanced lift will transition
across northern and eastern Utah this evening. Expect showers and
a few thunderstorms to develop across eastern Utah after 03Z and
shift north and east with time, impacting portions of northern and
eastern Utah into Thursday morning.

Weak subsidence combined with dry air advection will likely limit
convection Thursday afternoon and evening to far northwestern
Utah. As the messy upper level trough continues to shift across
the Interior West Friday, the best forcing for precipitation will
be across northwestern Utah, the western Uintas, and then to the
east of the CWA. Temperatures will cool Friday into Saturday
however, with the Wasatch Front sitting solidly in the 70s for
most locations (around 5 degrees or so below normal).

Shortwave ridging will build into the area for the second half of
the weekend before the next upper level trough begins to impact
the area. Ensemble members are struggling with the trajectory of
this system with the upper level low ranging from nearly overhead
to as far north as Montana. Impacts to the CWA will be dependent
on the track of this system.

&&

.AVIATION...KSLC...VFR conditions will persist for the KSLC
terminal through the period. Winds will remain southerly and
increase throughout the day with gusts in the afternoon up to
25kts. Mid level clouds will increase through the day with ~25%
chance of convection in the evening.

.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will persist
for the airspace through the period. Southerly winds will
increase throughout the day for most terminals. Mid level clouds
will increase through the day with isolated late afternoon
convection developing across the eastern half of the airspace.

&&

.FIRE WEATHER...A slow moving upper level low will continue to
impact the region through the first part of the weekend. Ahead of
this low, expect gusty southwest winds combined with humidities
near to below 15 percent across portions of western Utah. A Red
Flag Warning remains in effect for Fire Weather Zones 478 and 492
for this afternoon and evening.

By Thursday, the upper level low will be centered near Boise,
with the strongest southwesterly flow across portions of southern
and eastern Utah. Locally critical fire weather conditions are
possible in these areas during the afternoon and evening.

With the upper level system overhead Friday into Saturday, expect
a threat of wetting rains across northern and eastern Utah, while
drier air remains in place across southern and western Utah.
Brief high pressure will move over the area Sunday...with the
active pattern continuing into at least early next week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning from 11 AM this morning to 9 PM MDT this
     evening for UTZ478-492.

WY...None.
&&

Kruse/Mahan

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

Nearby

Wind Advisories in Utah, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.